Florida, 2008

Heavy Rain in Florida, June 15, 2008

June 15, 2008 · NWS JAX · 1 event in 1 county or zone

A shortwave trough was near the Apalachicola Florida Coast. Storms that erupted along the sea breezes had very slow storm motion which resulted in local heavy rainfall in parts of Flagler.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A shortwave trough was near the Apalachicola Florida Coast. Storms that erupted along the sea breezes had very slow storm motion which resulted in local heavy rainfall in parts of Flagler.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 7:37 PM EST, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 14, 7:37 PM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 PM EDT SAT JUN 14 2008

.UPDATE...THE EAST/WEST COAST SEA BREEZE MERGER AND OUTFLOWS
PRODUCING A LINE OF STRONG TO SEVERE STORMS JUST EAST OF I-75 THIS
EVE. APPROACH OF SHORT WAVE WILL HELP ENHANCE ACTIVITY THERE.
EXPECTING PULSE TYPE STRONG TO SEVERE STORMS. SLOW MOVEMENT OF
STORMS AND HIGH PW MAY PRODUCE LOCAL HEAVY RAIN AMOUNTS OVER 2
INCHES WHICH MAY RESULT IN SOME LOCALIZED FLOODING. HAVE RAISED
POPS ACROSS THE INLAND AREAS TO 50% AND WILL KEEP 20% GOING FOR
THE EAST COAST. POPS DECREASE AFTER 06Z WHEN BOUNDARY LAYER
COOLING STABILIZES ATMOSPHERE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/JDS/AW
Hazardous weather outlook, Jun 14, 8:45 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT SAT JUN 14 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
945 PM EDT SAT JUN 14 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED SEVERE STORMS ACROSS INLAND NORTHEAST FLORIDA THIS
EVE...

AN APPROACHING UPPER LEVEL DISTURBANCE AND THE COLLISION OF
THE SEABREEZES HAS PRODUCED A LINE OF STRONG AND IN SOME CASES
SEVERE THUNDERSTORMS. MOST OF THE STORMS WERE FOCUSED EAST OF
INTERSTATE 75 NEAR THE GAINESVILLE AND LAKE CITY AREAS. THE
MAIN CONCERNS WILL BE STRONG AND DAMAGING WINDS AND FREQUENT CLOUD
TO GROUND LIGHTNING. IN ADDITION...THE SLOW MOVEMENT OF STORMS WILL
PRODUCE LOCALIZED RAINFALL AMOUNTS OF OVER 2 INCHES WHICH MAY
PRODUCE FLOODING OF A FEW LOW LYING AREAS. AN URBAN AND SMALL STREAM
ADVISORY HAS BEEN ISSED THIS EVENING. THIS ACTIVITY IS EXPECTED
TO BEGIN TO WIND DOWN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WITH
CONCERNS OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Jun 14, 7:39 PM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EDT SAT JUN 14 2008

GAZ150-151-150145-
PIERCE-WARE-
839 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN WARE
AND WESTERN PIERCE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 945 PM EDT...

AT 839 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 5 MILES
SOUTHWEST OF DIXIE UNION TO MANOR...MOVING EAST AT 4 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BICKLEY...MANOR...
WAYCROSS...WARESBORO...NEEDHAM...DIXIE UNION AND DEENWOOD THROUGH 945
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jun 14, 8:16 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
916 PM EDT SAT JUN 14 2008

FLZ036-150200-
ALACHUA-
916 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL ALACHUA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1000 PM
EDT...

AT 916 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
LA CROSSE TO 7 MILES SOUTHWEST OF GAINESVILLE...STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...LA
CROSSE AND ALACHUA THROUGH 1000 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Local storm report, Jun 14, 8:19 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     3 WNW GAINESVILLE       29.69N 82.39W
06/14/2008                   ALACHUA            FL   LAW ENFORCEMENT

            THE LAW ENFORCEMENT REPORTED A LARGE TREE DOWN AT THE
            INTERSECTION OF STATE ROAD 222 AND NORTHWEST 43RD STREET
            IN GAINESVILLE. THE TREE WAS BLOCKING 3 TO 4 LANES.

&&

PP
Special weather statement, Jun 14, 8:19 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT SAT JUN 14 2008

FLZ022-150200-
COLUMBIA-
919 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL COLUMBIA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1000 PM
EDT...

AT 919 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
FIVE POINTS TO 4 MILES NORTHEAST OF FIVE POINTS...MOVING NORTHEAST AT
5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WATERTOWN...LAKE CITY AND FIVE POINTS THROUGH 1000 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jun 14, 9:27 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1027 PM EDT SAT JUN 14 2008

GAZ150-152-150330-
BRANTLEY-WARE-
1027 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN
BRANTLEY AND CENTRAL WARE COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 1130 PM EDT...

AT 1027 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF NEEDHAM...OR 9
MILES SOUTH OF WAYCROSS...MOVING EAST AT 8 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WARESBORO...NEEDHAM...
MANOR...WAYCROSS...SUNNYSIDE AND HOBOKEN THROUGH 1130 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jun 14, 9:32 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1032 PM EDT SAT JUN 14 2008

FLZ022-030-035-036-150330-
ALACHUA-COLUMBIA-GILCHRIST-UNION-
1032 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...SOUTHWESTERN UNION...SOUTHERN COLUMBIA AND NORTHEASTERN
GILCHRIST COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 1130 PM EDT...

AT 1032 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER FORT WHITE...OR 4 MILES SOUTHEAST
OF ICHETUCKNEE SPRINGS STATE PARK...MOVING EAST AT 7 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT WHITE...OLENO
STATE PARK AND HIGH SPRINGS THROUGH 1130 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
June 15, 12:00 AM EST to 11:59 PM EST
Where
Flagler County, Palm Coast
Reported by
Emergency Manager
Coordinates
29.570, -81.210

Heavy rainfall was measured across Palm Coast from 0.83 inches in Northeast Palm Coast to 3.80 inches in Northwest Palm Coast.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101145.